Advertisement

Best Approximation of a Differentiation Operator on the Set of Smooth Functions with Exactly or Approximately Given Fourier Transform

  • Vitalii V. ArestovEmail author
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 11548)

Abstract

Let \(Y^n,\) Open image in new window , be the set of continuous bounded functions on the numerical axis with the following two properties: (1) the Fourier transform of a function is a function of bounded variation on the axis (in particular, a summable function); (2) a function is \(n-1\) times continuously differentiable, its derivative of order \(n-1\) is locally absolutely continuous, and the nth order derivative is bounded, more exactly, belongs to the space \(L_\infty \). In the space \(Y^n,\) consider the class \(\mathcal {Q}^n\) of functions, for which the \(L_\infty \)-norm of the nth order derivative is bounded by a constant, for example, by 1. The following two approximation problems are discussed: the best approximation of the differentiation operator \(D^k\) of order k, Open image in new window , by bounded operators on the class \(\mathcal {Q}^n\) and the optimal calculation of the differentiation operator \(D^k\) on functions from the class \(\mathcal {Q}^n\) under the assumption that their Fourier transform is given with a known error in the space of functions of bounded variation, in particular, in the space L of functions summable on the axis. In interrelation with these two problems, we discuss the exact Kolmogorov type inequality in the space \(Y^n\) between the uniform norm of the kth order derivative of a function, the variation of the Fourier transform of the function, and the \(L_\infty \)-norm of its derivative of order n.

Keywords

Functions with exactly or approximately given Fourier transform Kolmogorov inequality Optimal differentiation method 

References

  1. 1.
    Arestov, V.V.: On the best approximation of differentiation operators. Math. Notes 1(2), 100–103 (1967).  https://doi.org/10.1007/BF01268057MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Arestov, V.V.: On the best approximation of differentiation operators in the uniform norm. Cand. Diss., Sverdlovsk (1969). (in Russian)Google Scholar
  3. 3.
    Arestov, V.V.: Approximation of unbounded operators by bounded operators and related extremal problems. Russ. Math. Surv. 51(6), 1093–1126 (1996).  https://doi.org/10.1070/RM1996v051n06ABEH003001CrossRefzbMATHGoogle Scholar
  4. 4.
    Arestov, V.V.: Best uniform approximation of the differentiation operator by operators bounded in the space \(L_2\). Trudy Inst. Mat. Mekhaniki URO RAN 24(4), 34–56 (2018).  https://doi.org/10.21538/0134-4889-2018-24-4-34-56. (in Russian)CrossRefGoogle Scholar
  5. 5.
    Babenko, V.F., Korneichuk, N.P., Kofanov, V.A., Pichugov, S.A.: Neravenstva dlya proizvodnykh i ikh prilozheniya [Inequalities for Derivatives and Their Applications]. Naukova Dumka Publisher, Kiev (2003). (in Russian)Google Scholar
  6. 6.
    Bosse, Yu.G. (Shilov, G.E.): On inequalities between derivatives. In: Collection of Works of Student Scientific Societies of Moscow State University, vol. 1, pp. 68–72 (1937). (in Russian)Google Scholar
  7. 7.
    Buslaev, A.P.: Approximation of a differentiation operator. Math. Notes 29(5), 372–378 (1981).  https://doi.org/10.1007/BF01158361CrossRefzbMATHGoogle Scholar
  8. 8.
    Domar, Y.: An extremal problem related to Kolmogoroff’s inequality for bounded functions. Arkiv för Mat. 7(5), 433–441 (1968).  https://doi.org/10.1007/BF02590991MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Gabushin, V.N.: Best approximations of functionals on certain sets. Math. Notes 8(5), 780–785 (1970).  https://doi.org/10.1007/BF01146932MathSciNetCrossRefGoogle Scholar
  10. 10.
    Hadamard, J.: Sur le module maximum d’une fonction et de ses dérivées. Soc. Math. France, Comptes rendus des Séances 41, 68–72 (1914)Google Scholar
  11. 11.
    Hardy, G.H., Littlewood, J.E.: Contribution to the arithmetic theory of series. Proc. Lond. Math. Soc. 11(2), 411–478 (1912)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Ivanov, V.K., Vasin, V.V., Tanana, V.P.: Theory of Linear Ill-Posed Problems and Its Applications. VSP, Utrecht (2002)CrossRefGoogle Scholar
  13. 13.
    Kolmogorov, A.N.: On inequalities between upper bounds of consecutive derivatives of an arbitrary function defined on an infinite interval. In: Selected works. Mathematics and Mechanics, pp. 252–263. Nauka Publisher, Moscow (1985). (Moskov. Gos. Univ., Uchenye Zap. (Mat. 3) 30, 3–16 (1939)). (in Russian)Google Scholar
  14. 14.
    Korneichuk, N.P.: Extremal Problems of Approximation Theory. Nauka, Moscow (1976). (in Russian)Google Scholar
  15. 15.
    Gradshteyn, I.S., Ryzhik, I.M.: Table of Integrals, Series, and Products. Elsevier/Academic Press, London, Oxford (2007)zbMATHGoogle Scholar
  16. 16.
    Stechkin, S.B.: Inequalities between norms of derivatives of arbitrary functions. Acta Sci. Math. 26(3–4), 225–230 (1965). (in Russian)MathSciNetGoogle Scholar
  17. 17.
    Stechkin, S.B.: Best approximation of linear operators. Math. Notes 1(2), 91–99 (1967).  https://doi.org/10.1007/BF01268056MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Stein, E.M., Weiss, G.: Introduction to Fourier Analysis on Euclidean Spaces. Princeton University Press, Princeton (1971)zbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Ural Federal UniversityEkaterinburgRussia
  2. 2.Krasovskii Institute of Mathematics and Mechanics, Ural Branch of the Russian Academy of SciencesEkaterinburgRussia

Personalised recommendations